Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 89, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 12, 2016, 5:27 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2016, 5:27 PM EDT (21:27 UTC)
- Expired
- May 12, 2016, 6:01 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Davidson County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 5:40 PM EDT | HAIL 1 | 3 N Martha, NC | ON FARMER DENTON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317
WUUS52 KRAH 122127
SVRRAH
NCC057-151-122215-
/O.NEW.KRAH.SV.W.0089.160512T2127Z-160512T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 526 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
BADIN LAKE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED AND HISTORY OF PRODUCING QUARTER SIZE
HAIL IN SOUTHERN DAVIDSON COUNTY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...THOMASVILLE...TRINITY...DENTON...
RANDLEMAN REGIONAL RESERVIOR MARINA AND MARTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3592 8004 3584 7972 3551 7996 3551 7997
3560 8018
TIME...MOT...LOC 2126Z 209DEG 13KT 3563 8004
HAIL...1.00IN
WIND...60MPH
$$
VINCENT2 follow-up statements
149
WWUS52 KRAH 122149
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT THU MAY 12 2016
NCC057-151-122215-
/O.CON.KRAH.SV.W.0089.000000T0000Z-160512T2215Z/
RANDOLPH NC-DAVIDSON NC-
549 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTERN RANDOLPH AND EAST CENTRAL DAVIDSON COUNTIES...
AT 547 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
ASHEBORO...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED ALONG WITH A HISTORY OF PRODUCING QUARTER
SIZE HAIL IN SOUTHERN DAVIDSON COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...THOMASVILLE...TRINITY...DENTON...
RANDLEMAN REGIONAL RESERVIOR MARINA AND MARTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3592 8004 3584 7972 3560 7989 3559 8000
3560 8006 3567 8014
TIME...MOT...LOC 2147Z 206DEG 14KT 3571 8002
HAIL...0.88IN
WIND...60MPH
$$
VINCENT011
WWUS52 KRAH 122201
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT THU MAY 12 2016
NCC057-151-122210-
/O.CAN.KRAH.SV.W.0089.000000T0000Z-160512T2215Z/
RANDOLPH NC-DAVIDSON NC-
601 PM EDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RANDOLPH AND EAST
CENTRAL DAVIDSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3592 8004 3584 7972 3560 7989 3559 8000
3560 8006 3567 8014
TIME...MOT...LOC 2159Z 209DEG 13KT 3575 7999
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:20 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 12, 3:20 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 320 PM EDT Thu May 12 2016 .SYNOPSIS... A stationary front draped across south-central NC early this afternoon will retreat north into southern VA by this evening. A cold front will approach from the west, then cross the Mid Atlantic region on Friday, followed by a secondary cold front on Saturday, and cooler high pressure on Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 250 PM Thursday... Strong destabilization has occurred on the southern and western sides of the retreating stratus/front given dewpoints in the mid/upper 60s and ample low-level moisture in general (925mb dewpoints > 15C),and MLCAPE is as high as 2000 J/KG from the southern Piedmont to southern Coastal Plain. Like yesterday, convergence near the front and differential heating appear to be the most evident triggers for convection, with some weak perturbations upstream over eastern TN possibly to have some influence later this afternoon. Weak ridging aloft will keep deep layer shear weaker than past days (only 20kt from 0-6km at KGSO this morning), though the front and/or perturbations aloft may locally enhance the shear to 25-30kt, supporting some loosely organized clusters of storms. Strong DCAPE up to 1000 J/KG will enhance the threat of downburst. Locally heavy rainfall may also be more of an issue today within these slower moving clusters. While convective coverage will wane after sunset, a the onset of 40- 60m height falls from the west and modest moisture transport, along with a few ripples in increasingly southwesterly flow aloft may support isolated showers overnight. The HRRR indicates an uptick in showers after 08z...mainly west of US 1. Otherwise, lows will be mild in the mid and upper 60s with a southerly wind. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 250 PM Thursday... The threat of showers will increase from west to east Friday morning as an upper trough, with 40-60m height falls, and the attendant cold front cross the area. widespread cloud cover and the early arrival of the front (into the western Piedmont by 12-15z), will favor the redevelopment of deeper convection further east over the eastern Piedmont and Coastal Plain Friday afternoon. Hi-res WRF guidance suggests limited shower activity on the front until it reaches US 1, but given the aforementioned heights falls, expect scattered showers will be possible, becoming more numerous Friday afternoon. The threat of severe weather will be limited to the Coastal Plain, where diurnal heating will have to offset weak mid-level lapse rates and only 30kt of mid-level flow. The cold front should push east of I-95 by mid-afternoon, ushering drier and more stable air for Friday evening. Likely POPs will trend quickly down to slight by 00Z, with refreshing overnight lows in the low/mid 50s under clearing skies. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 315 PM Thursday... Sat/Sat night: The deepest moisture will have been pushed well to our SE by Sat, along with the primary cold front, which should be largely washed out by this time. The secondary stronger cold front, driven by a strong wave swinging through the Great Lakes / OH Valley into the Northeast, will move into the southern Appalachians by midday Sat, and models shows this front dropping SE through the area during the late afternoon through late evening hours. PW does recover a bit ahead of this front but isn't nearly as high as on Fri, and any surface CAPE is expected to be just a few hundred J/kg confined to the Ern sections. Will keep an isolated pop at most over the Ern CWA Sat afternoon. Forecast thicknesses ahead of the secondary front are close to normal, supporting highs of 78-85 with generally mostly sunny skies and gusty winds in the afternoon, resulting from the increased MSLP gradient. Much cooler air rushes in behind the front Sat night, with thicknesses dropping to 40+ m below normal by Sun morning. Cool lows of 46-54. Sun through Wed: Fair, dry, and cool weather is expected Sun/Mon as the cold mid level vortex over southern Quebec and the St. Lawrence Valley keeps a fast and stable WNW mid level flow over NC, with high pressure passing overhead at the surface. Expect below normal temps with highs in the upper 60s to mid 70s and low humidities. Lows should be in the upper 40s to lower 50s Sun night, rising to the mid to upper 50s Mon night, as the surface high starts to shift off the mid-Atlantic coast. The development of a weak coastal front along the coastal Carolinas Mon night as well as the attempted push of the front back northward as a warm front will cause an increase in both moisture and temps as we begin to get back into the warm sector. The most recent ECMWF run has retreated from its previous solutions favoring a lingering cool stable pool over the Piedmont on Tue, and instead has moved closer to the GFS's more progressive warm front, although still slower. Will hold onto below normal temps in the northwest CWA while bringing the warm sector into the southeast CWA on Tue, yielding highs from 72 to 81. Once the front shifts to our north and northwest, it is expected to hold from the mid-Atlantic across the OH Valley into the lower Miss Valley Wed/Thu, keeping a warm moist and conditionally unstable air mass over NC. Will maintain a good chance of showers and storms through midweek, with temps near normal, as the slightly above normal thicknesses are moderated by considerable cloudiness. -gih && .AVIATION /18Z THURSDAY THROUGH tuesday/... As of 155 PM Thursday... A cold front draped west to east across southern NC will begin to lift northward this afternoon and evening, with scattered storms expected to develop along and south of the front. Meanwhile, stratus over the Piedmont and northern Coastal Plain is finally scattering from southwest to northeast. MVFR conditions at KRDU should become VFR by 19-20z, while MVFR holds on longer at KRWI. Storms will generally move east-northeast this afternoon, with many TAF sites having a decent chance of TSRA at least in the vicinity of the terminal. Tonight- most of the storms will die off after sunset and a light south wind will prevail. A few showers are possible after between roughly 09z and 13z from KINT to KRDU, while a cold front approaches from the west. More substantial showers and storms will be possible with the cold front, most likely after 15z from KRDU eastward. Outlook: The passage of the cold front Friday afternoon will usher in drier air and generally VFR conditions into early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...22 NEAR TERM...22 SHORT TERM...22 LONG TERM...Hartfield AVIATION...22
Hazardous weather outlook, May 12, 3:23 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 323 PM EDT THU MAY 12 2016 NCZ021>023-038>040-042-073>078-083>086-088-089-131930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 323 PM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS...A FEW POSSIBLY WITH DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER...ARE EXPECTED THIS AFTERNOON. SOME SLOW MOVING STORMS MAY CAUSE LOCALIZED MINOR FLOODING IN MAINLY URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-024>028-041-043-131930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-WAKE-WILSON- 323 PM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 12, 4:09 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
409 PM EDT THU MAY 12 2016
NCZ073-083-122100-
ANSON NC-STANLY NC-
409 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN ANSON
AND STANLY COUNTIES UNTIL 500 PM EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PLYLER...OR 10 MILES SOUTHWEST OF
ALBEMARLE. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...LOCUST...NORWOOD...OAKBORO...STANFIELD...MORROW MOUNTAIN STATE
PARK AND LAKE TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREUQENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.
&&
LAT...LON 3530 8041 3538 8022 3538 8006 3536 8006
3526 8010 3518 8005 3514 8008 3513 8007
3514 8028 3520 8028 3520 8030 3518 8031
3517 8035 3518 8037 3516 8044
TIME...MOT...LOC 2008Z 244DEG 4KT 3523 8026
VINCENTSpecial weather statement, May 12, 4:41 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 441 PM EDT THU MAY 12 2016 NCZ083-122130- ANSON NC- 441 PM EDT THU MAY 12 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN ANSON COUNTY UNTIL 530 PM EDT... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STURDIVANTS...OR 12 MILES SOUTHEAST OF MONROE...MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WADESBORO...POLKTON...PEACHLAND AND WHITE STORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. FREUQENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. && LAT...LON 3502 8030 3506 8009 3481 8003 3481 8032 TIME...MOT...LOC 2040Z 244DEG 9KT 3488 8037 VINCENT
Special weather statement, May 12, 4:44 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT THU MAY 12 2016
NCZ038-039-073-074-122130-
RANDOLPH NC-DAVIDSON NC-STANLY NC-MONTGOMERY NC-
444 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
RANDOLPH...SOUTHEASTERN DAVIDSON...NORTHEASTERN STANLY AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 530 PM EDT...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BADIN LAKE...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BADIN LAKE...BADIN...DENTON...NEW LONDON...NEWSOM...MORROW MOUNTAIN STATE
PARK...PINEHAVEN MARINA...FISH TALES MARINA...ELDORADO AND WHIP-O-WILL
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
IF ON OR NEAR BADIN LAKE...GET OUT OF THE WATER IMMEDIATELY AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3551 8020 3551 8018 3552 8018 3552 8019
3556 8020 3564 8014 3566 8011 3555 7990
3533 8008 3538 8015 3546 8024
TIME...MOT...LOC 2043Z 204DEG 7KT 3544 8014
VINCENTSpecial weather statement, May 12, 4:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT THU MAY 12 2016
NCZ038-122145-
DAVIDSON NC-
455 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF DAVIDSON COUNTY
UNTIL 545 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SPENCER...OR NEAR SALISBURY...MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...LEXINGTON...THOMASVILLE...LINWOOD...HIGH ROCK LAKE...HIGH
ROCK...GORDONTOWN...HIGH ROCK BOAT DOCK MARINA...ARCADIA AND HIGH ROCK
LAKE MARINA & CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE IMMEDIATELY. REMEMBER...LIGHTNING CAN STRIKE OUT
TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3585 8042 3585 8039 3588 8040 3589 8037
3598 8039 3600 8032 3600 8022 3603 8021
3603 8017 3601 8004 3563 8006 3566 8012
3555 8020 3561 8024 3568 8033 3572 8033
3572 8041 3575 8046 3577 8045 3578 8047
TIME...MOT...LOC 2054Z 218DEG 17KT 3571 8040
VINCENTSpecial weather statement, May 12, 5:15 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT THU MAY 12 2016
NCZ040-075-122200-
CHATHAM NC-MOORE NC-
515 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
CHATHAM AND NORTHWESTERN MOORE COUNTIES UNTIL 600 PM EDT...
AT 515 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF CARTHAGE...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...ROBBINS...HARPERS CROSSROADS...HIGHFALLS...GLENDON...EAGLE
SPRINGS AND SEVEN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3552 7960 3552 7955 3558 7955 3563 7951
3552 7934 3551 7935 3550 7934 3548 7936
3544 7934 3522 7956 3534 7972 3536 7973
TIME...MOT...LOC 2115Z 218DEG 20KT 3536 7960
KRDLocal storm report, May 12, 5:22 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 W NEW HOPE 35.56N 80.09W
05/12/2016 E1.00 INCH DAVIDSON NC PUBLIC
HAIL UP TO QUARTER SIZE.
&&
SCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:42 AM EDT | Special Weather Statement | RAH | Anson | 78 min |
| May 12, 4:55 AM EDT | Special Weather Statement | RAH | Montgomery | 65 min |
| May 12, 1:46 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland | 59 min |
| May 12, 1:55 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 50 min |
| May 12, 2:27 PM EDT | Special Weather Statement | RAH | Hoke | 48 min |
| May 12, 2:31 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke | 119 min |
| May 12, 2:41 PM EDT | Special Weather Statement | RAH | Scotland | 49 min |
| May 12, 2:54 PM EDT | Special Weather Statement | RAH | Cumberland | 51 min |
| May 12, 3:27 PM EDT | Special Weather Statement | RAH | Bladen | 48 min |
| May 12, 4:09 PM EDT | Special Weather Statement | RAH | Stanly | 51 min |
| May 12, 4:41 PM EDT | Special Weather Statement | RAH | Anson | 49 min |
| May 12, 4:44 PM EDT | Special Weather Statement | RAH | Montgomery | 46 min |
| May 12, 4:55 PM EDT | Special Weather Statement | RAH | Davidson | 50 min |
| May 12, 5:00 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 45 min |
| May 12, 5:15 PM EDT | Special Weather Statement | RAH | Moore | 45 min |
| May 12, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 51 min |
| May 12, 5:43 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
| May 12, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 47 min |
| May 12, 6:08 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 2 hr |
| May 12, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 37 min |
| May 12, 6:44 PM EDT | Special Weather Statement | RAH | Davidson | 61 min |
| May 12, 6:46 PM EDT | Special Weather Statement | RAH | Lee | 29 min |
| May 12, 6:57 PM EDT | Special Weather Statement | RAH | Alamance | 33 min |
| May 12, 7:04 PM EDT | Special Weather Statement | RAH | Alamance | 26 min |
| May 12, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 53 min |
| May 12, 7:18 PM EDT | Special Weather Statement | RAH | Wayne | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.